Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 251, NWS North Platte, NE

September 3, 2000Logan County, McPherson County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Sep 3, 2000, 3:08 PM CDT for Logan County, McPherson County, Nebraska. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 3, 2000, 3:08 PM CDT (20:08 UTC)
Expired
Sep 3, 2000, 4:15 PM CDT
In force
67 min
Issued by
NWS North Platte, NE
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Logan County, NE, McPherson County, NE

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.1 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2000-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 851 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2000-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
851 J/kg
Mixed-layer CIN
-294 J/kg
Mixed-layer LCL
2313 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 032009
SVRLBF
NEC113-117-032115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
308 PM CDT SUN SEP 3 2000

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LOGAN COUNTY IN WEST CENTRAL NEBRASKA
  EASTERN MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA

* UNTIL 415 PM CDT

* AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES NORTHWEST OF RINGGOLD...OR ABOUT 7
  MILES EAST OF TRYON...MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  5 MILES NORTH OF STAPLETON AROUND 355 PM CDT
  6 MILES NORTH OF GANDY AROUND 405 PM CDT

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL WHICH MAY CAUSE 
SEVERE DAMAGE TO PROPERTY. MOVE TO A STURDY BUILDING AND STAY AWAY 
FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4174 10088 4142 10086 4142 10031 4173 10029
$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 2:37 PM CDT, 31 minutes earlier.

Area forecast discussion, Sep 3, 2:37 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
237 PM CDT SUN SEP 3 2000

...THUNDERSTORM POPS WILL BE A CHALLENGE THROUGHOUT...

UPPER PATTERN FEATURES A LARGE TROF ALONG THE WEST COAST...A
TROPICAL PLUME CROSSING THE SOUTHWESTERN U.S. AND INTO THE CENTRAL
PLAINS...A RIDGE OVER THE CENTRAL U.S. AND A WEAK TROF ALONG THE
EAST COAST. AT THE SURFACE...

MODELS CONTINUE TO DIFFER AT RESOLVING WEAK WAVES IN TROPICAL
PLUME. AVN IS MOST AGGRESSIVE WITH NEXT WAVE IN DEVELOPING
CONVECTIVE QPF...BUT DOES NOT DO SO UNTIL MONDAY. GIVEN THAT
CONVECTION HAS BEEN PERSISTENT WITH CURRENT WAVE OVER THE STATE
THINK THE NEXT WAVE WILL HAVE SIMILAR SUCCESS BECAUSE MID LEVEL LAPSE
RATES ARE FORECAST TO REMAIN STEEP AND FAVORABLE FOR CONVECTION.
THUS WILL GO WITH MORE AGGRESSIVE AVN SOLUTION.

CURRENTLY ANOTHER WAVE IS DEVELOPING OVER COLORADO AS IT APPROACHES
THE RIDGE CREST OVER THE PLAINS AND ALSO APPEARS TO BE ARRIVING
FASTER THAN MODEL FORECASTS. THETA E RIDGING INTO THE CWA AND MID
LEVEL LAPSE RATES BETWEEN 8 AND 9 C/KM STRONGLY SUPPORT CONTINUED
INSTABILITY OVER THE AREA. UPPER SUPPORT FROM NEXT WAVE MAY BE ENOUGH
TO SUSTAIN CURRENT ACTIVITY AND DEVELOP ADDITIONAL CONVECTION OVER
NIGHT MUCH LIKE OCCURRED LAST NIGHT. WEAK SOUTHERLY LOW LEVEL FLOW
COMBINED WITH SOME CLOUD COVER WILL RESULT IN WARMER MINS TONIGHT.

WAVE WILL CONTINUE TO DRIFT NORTHEAST ACROSS THE CWA MUCH LIKE ITS
PREDECESSOR. LITTLE OR NO CHANGE TO THE ENVIRONMENT SO THE POTENTIAL
FOR CONVECTION WILL CONTINUE THROUGH MONDAY. NORTHEAST PART OF CWA
MAY HAVE SOME FOG/STRATUS IN THE MORNING AS LOW LEVEL FLOW BECOMES
EASTERLY AND ADVECTS HIGHER MOISTURE FROM MN/IA INTO NEBRASKA. LOW
LEVEL TEMP PROFILES ARE FORECAST TO BE RELATIVELY UNCHANGED SO WILL
GO ABOVE GUIDANCE MONDAY AND PUT MAXES NEAR TODAYS LEVELS.

WAVE EXPECTED TO LIFT NORTH OF THE AREA BY MONDAY NIGHT BUT YET
ANOTHER WILL APPROACH THE SOUTHWEST PORTION OF CWA LATE. MID LEVEL
LAPSE RATES STILL EXPECTED TO BE BETWEEN 8 AND 9 C/KM...EVIDENCE OF A
30 TO 40 KNOT SOUTHEASTERLY LOW LEVEL JET...THETA E RIDGING AND
SUFFICIENT CAPES ALL SUPPORT CONTINUED LOW THUNDERSTORM POPS OVER
THE SOUTHWEST. EAST TO SOUTHEAST LOW LEVEL FLOW ONCE AGAIN EXPECTED
TO ADVECT DEEPER LOW LEVEL MOISTURE INTO CENTRAL/NORTH CENTRAL
NEBRASKA AND FOG/STRATUS POTENTIAL LOOKS GOOD THOSE AREAS MONDAY
NIGHT. WAA AND CLOUDS WILL RESULT IN MINS ANOTHER CATEGORY WARMER.

AFOREMENTIONED FEATURE EXPECTED TO WEAKEN CONSIDERABLY EARLY
TUESDAY WITH UPPER RIDGE AMPLIFYING SHARPLY IN RESPONSE TO UPSTREAM
TROF DIGGING. WILL GO WITH ETA SOLUTION WITH CLEARING FROM SOUTH TO
NORTH THROUGH THE DAY. FOG/STRATUS OVER NORTH CENTRAL MAY HANG
AROUND MUCH OF THE DAY AND HAVE OPTED TO LEAN TOWARD GUIDANCE MAXES
THERE...BUT WILL GO ABOVE IN THE WEST WITH TEMP PROFILES FORECAST TO
REMAIN UNCHANGED AND BETTER POTENTIAL FOR SUNSHINE.

IN THE EXTENDED...12Z AVN SUGGESTS FROPA WILL BE SLOWER TO OCCUR
WEDNESDAY THAN 00Z MRF INDICATED. THUS HAVE INCREASED MAX TEMPS
WHILE CHANCE OF THUNDER REMAINS IN FORECAST. DECENT CAA FORECAST IN
WAKE OF FROPA AND EXPECT COOL...STABLE AND DRY CONDITIONS AT LEAST
TH<ROUGH THURSDAY. RETURN OF MONSOON AND LOW LEVEL SOUTHEASTERLY
FLOW BY FRIDAY SUPPORTS A CHANCE MENTION.

.LBF...NONE

DJB

In the hours before

Special weather statement, Sep 3, 11:08 AM CDT, 4 hours before
NEZ004>010-022>029-035>038-056>059-069>071-032045-

SEVERE WEATHER OUTLOOK FOR WESTERN AND NORTH CENTRAL NEBRASKA
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1108 AM CDT SUN SEP 3 2000

...STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...

ISOLATED THUNDERSTORMS WILL OCCUR THIS AFTERNOON NORTH OF A LINE FROM
LISCO TO HALSEY. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS
TONIGHT NORTH OF A LINE FROM ELSMERE TO EWING. NO SEVERE
THUNDERSTORMS ARE EXPECTED.

A WEAK UPPER LEVEL DISTURBANCE WILL CONTINUE TO TRACK SLOWLY
NORTHEAST ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA
THROUGH TONIGHT. JUST ENOUGH INSTABILITY AND MOISTURE EXISTS AT MID
LEVELS OF THE ATMOSPHERE TO SUSTAIN THUNDERSTORMS IN ASSOCIATION WITH
THE PASSING UPPER DISTURBANCE. VERY LOCALIZED BRIEF HEAVY RAINFALL
WILL BE THE PRIMARY THREAT FROM ANY THUNDERSTORMS.

DJB

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 6:43 PM CDTSevere Thunderstorm WarningLBFKeith, Perkins62 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.